72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Good News Stories for Herceptin , especially subcutaneous injection !

6 REPLIES 6
marli
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

Thank you all who have replied.

Donnaandfamily - that is very encouraging. Just had my 3rd treatment and was speaking to a lady who is having the injections and is also very happy with them. Think that is the way to go, as at least I will be able to go on holiday. So far been able to use the cannula and have avoided the Hickman Line - long may it continue. x

Donnaandfamily
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

Hi ladies

positive news  - I am on number 14/18 ...subcut herceptin .and have not experienced any joint pain to speak of...odd ache now and then which I actually attribute to the anastrazole.

 

During chemo my consultant told me that the TAX can cause pain in bones especially the chest apparently.

 

I think everyone responds idfferently

Hope this is more positive news xx

waveylocks
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

I also was wondering whether Herceptin injections would be worse from reading posts on here. Am assured by the nurses that they have not noticed any change from going from IV to injections apart from one lady who found IV better. I myself have only just had one round of Hercpetin but also my first round of taxotere chemo. The Herceptin was given t he day before through IV and I had a mild reaction to it so need Piritin injection to sort me out!! I have aching hips and knees today (day 4 post Herceptin & day 3 post chemo) so difficult to know which has caused which effect.
marli
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

Thank you for your replies. Sorry to hear that all did not go well for you Crochetgirl.

Sheba - I will take heart from your reply. I too already have joint pain, have arthritis and pain from letrozol. If it is no worse then I can do it. Will have had 6 sessions alongside my chemo so only 12 after that.  Marli x

sheba56
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

Hi I am due my fifth/eighteen sub cut injection tomorrow. So far so good. I do have some joint pain but that started when I started the hormone tabs I'm on anastrazole. I suffer with fibromyalgia so am used to some pain anyway. I have been taking the tablets for a little longer than the herceptin and I don't think it has got any worse. My other side effects are carpal tunnel in the hand that I had the chemo in (dreadful collapsed veins) I believe this is aggravated by the herceptin but am going to check with consultant in Feb. The only other minor side effect is of an embarrassing nature but here goes. Herceptin makes my bowels looser only slightly but the stools are very acidic and have caused irritation in delicate areas. I am having to wash every time I go to the loo and am having to use a high lanolin (Bepanthan) nappy cream which is wonderful. The nurse who gives me the herceptin said this is quite common.

I was terrified of all the problems that people seem to have had but I feel fine on it. I am able to do all the normal everyday things without any problems and I think that is true for most people according to the nurse. Good luck and try not to expect the worst you will probably be plesantly surprised at how easy it is.

Crochet girl
Member

Re: Good News Stories for Herceptin , especially subcutaneous injection !

Hi there, I have mixed news for you.... I had my Herceptin subcutaneously which did cause joint pain but when I went back to IV the joint pain vanished completely. Of course, that is just my experience but it might be worth keeping your line in incase you need to have the Herceptin IV for this reason. Hope that helps. 

marli
Member

Good News Stories for Herceptin , especially subcutaneous injection !

Am just starting Herceptin following a  of my Lobular cancer. Have just had 2nd session of Docetaxel together with Herceptin and pertuzamab which is going well so far. May have to have Hickman line inserted before end of chemo due to rubbish veins and of course thought I would need it for course of Herceptin.

Sister of Chemo Ward mentioned that further Herceptin will probably be subcut (subcutaneous injection).

Have been looking at posts and most seem to be a little negative regarding joint pain. Already suffer from arthritis and have joint pain when taking from Letrozol ( although as it had stopped working and let in the osetrogen was changed to Exemestane for a month before chemo so not sure what effects that will bring when resumed.)

So looking for some reassuring information . Anyone got good news stories please! Marli x